HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Medicine / Faculty of Medicine >
Peer-reviewed Journal Articles, etc >

Improvements in visual acuity and macular morphology following cessation of anti-estrogen drugs in a patient with anti-estrogen maculopathy resembling macular telangiectasia type 2 : a pathogenic hypothesis

This item is licensed under: Creative Commons Attribution 4.0 International

Files in This Item:

The file(s) associated with this item can be obtained from the following URL:https://doi.org/10.1186/s12886-019-1280-1


Title: Improvements in visual acuity and macular morphology following cessation of anti-estrogen drugs in a patient with anti-estrogen maculopathy resembling macular telangiectasia type 2 : a pathogenic hypothesis
Authors: Shinkai, Akihiro Browse this author
Saito, Wataru Browse this author →KAKEN DB
Hashimoto, Yuki Browse this author
Ishida, Susumu Browse this author →KAKEN DB
Keywords: Macular telangiectasia type 2
Photoreceptor
Tamoxifen
Retinal pigment epithelium
Toremifene
Toxicity
Issue Date: 30-Dec-2019
Publisher: BioMed Central
Journal Title: BMC ophthalmology
Volume: 19
Issue: 1
Start Page: 267
Publisher DOI: 10.1186/s12886-019-1280-1
Abstract: Background: The relationship between anti-estrogen drugs and macular telangiectasia type 2 (MacTel-2) remains unknown. Here we report a case with anti-estrogen maculopathy resembling MacTel-2 with improved visual function and macular morphology following cessation of anti-estrogen drugs. Case presentation: A 53-year-old woman presented with a 5-month history of central vision loss and anorthopia in both eyes. She had received oral tamoxifen followed by toremifene for 69 months. Funduscopy, fluorescein angiography, and optical coherence tomography (OCT) revealed MacTel-2-like findings OU. Fundus autofluorescence (FAF) showed hyper-autofluorescence at the fovea OU. Visual acuity, macular morphology on OCT, and FAF findings gradually improved after cessation of anti-estrogen drugs. Conclusions: In the present case, visual acuity, macular morphology, and impairment of the retinal pigment epithelium (RPE) improved following cessation of anti-estrogen drugs, suggesting the relationship between retinal toxicity of antiestrogen drugs and the development of MacTel-2-like findings. From these results and the previous observations, toxicity of both photoreceptor and RPE cells caused by anti-estrogen drugs may contribute to the development of anti-estrogen maculopathy similar to MacTel-2.
Rights: http://creativecommons.org/licenses/by/4.0/
Type: article
URI: http://hdl.handle.net/2115/76807
Appears in Collections:医学院・医学研究院 (Graduate School of Medicine / Faculty of Medicine) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University